Alert archive / Indiana / Gale Warnings in 2013
Gale Warning 8, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Apr 18, 2013, 3:47 AM EDT. It took effect at Apr 18, 2013, 8:00 AM EDT. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2013, 3:47 AM EDT (07:47 UTC)
- In effect from
- Apr 18, 2013, 8:00 AM EDT
- Expired
- Apr 20, 2013, 2:00 AM EDT
- In force
- 42 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
906 WHUS73 KIWX 180747 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 347 AM EDT THU APR 18 2013 LMZ043-046-181600- /O.UPG.KIWX.GL.A.0006.130418T1200Z-130419T0000Z/ /O.NEW.KIWX.GL.W.0008.130418T1200Z-130420T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 347 AM EDT THU APR 18 2013 ...GALE WARNING IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH GALES TO 35 KNOTS VEERING WEST BY FRIDAY. * WAVES: 2 TO 4 FEET BUILDING TO 5 TO 8 FEET FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
9 follow-up statements
703 WHUS73 KIWX 181357 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 957 AM EDT THU APR 18 2013 LMZ043-046-182200- /O.CON.KIWX.GL.W.0008.000000T0000Z-130420T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 957 AM EDT THU APR 18 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY. * WINDS: SOUTH GALES TO 35 KNOTS VEERING WEST BY FRIDAY. * WAVES: 2 TO 4 FEET BUILDING TO 4 TO 8 FEET FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
575 WHUS73 KIWX 181543 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1143 AM EDT THU APR 18 2013 LMZ043-046-182345- /O.CON.KIWX.GL.W.0008.000000T0000Z-130420T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1143 AM EDT THU APR 18 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY. * WINDS: SOUTH 15 TO 25 KNOTS. GUSTS TO 35 KNOT GALES. VEERING WEST FRIDAY. * WAVES: 2 TO 4 FEET BUILDING TO 4 TO 8 FEET FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
760 WHUS73 KIWX 182059 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 459 PM EDT THU APR 18 2013 LMZ043-046-190500- /O.CON.KIWX.GL.W.0008.000000T0000Z-130420T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 459 PM EDT THU APR 18 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY. * WINDS: SOUTHWEST TO 25 KNOTS...VEERING WEST FRIDAY. GUSTS TO 40 KNOT GALES TONIGHT AND FRIDAY...AND TO 35 KNOT GALES FRIDAY NIGHT. * WAVES: BUILDING TO 5 TO 10 FEET FRIDAY...AND CONTINUING FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
723 WHUS73 KIWX 190321 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1121 PM EDT THU APR 18 2013 LMZ043-046-191130- /O.CON.KIWX.GL.W.0008.000000T0000Z-130420T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1121 PM EDT THU APR 18 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY. * WINDS: SOUTHWEST TO 25 KNOTS OVERNIGHT...VEERING WEST FRIDAY. GUSTS TO 40 KNOT GALES OVERNIGHT AND FRIDAY...AND TO 35 KNOT GALES FRIDAY NIGHT. * WAVES: BUILDING TO 5 TO 10 FEET FRIDAY...AND CONTINUING FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
027 WHUS73 KIWX 190830 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 430 AM EDT FRI APR 19 2013 LMZ043-046-191630- /O.CON.KIWX.GL.W.0008.000000T0000Z-130420T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 430 AM EDT FRI APR 19 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY. * WINDS: WEST GALES TO 40 KNOTS TODAY AND TO 35 KNOTS THIS EVENING. * WAVES: BUILDING TO 8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
708 WHUS73 KIWX 191430 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1030 AM EDT FRI APR 19 2013 LMZ043-046-192230- /O.CON.KIWX.GL.W.0008.000000T0000Z-130420T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1030 AM EDT FRI APR 19 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY. * WINDS: WEST GALES TO 40 KNOTS TODAY AND TO 35 KNOTS THIS EVENING. * WAVES: 8 TO 12 FEET SUBSIDING TO 5 TO 8 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
005 WHUS73 KIWX 191948 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 348 PM EDT FRI APR 19 2013 LMZ043-046-200400- /O.CON.KIWX.GL.W.0008.000000T0000Z-130420T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 348 PM EDT FRI APR 19 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY. * WINDS: WEST 20 TO 25 KNOTS BECOMING NORTHWEST. GUSTS TO 40 KNOT GALES IN THE EVENING. * WAVES: 8 TO 12 FEET SUBSIDING TO 5 TO 8 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
524 WHUS73 KIWX 200158 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 958 PM EDT FRI APR 19 2013 LMZ043-046-200600- /O.CON.KIWX.GL.W.0008.000000T0000Z-130420T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 958 PM EDT FRI APR 19 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY. * WINDS: WEST 20 TO 25 KNOTS BECOMING NORTHWEST. GUSTS TO 35 KNOT GALES. * WAVES: 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
549 WHUS73 KIWX 200552 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 152 AM EDT SAT APR 20 2013 LMZ043-046-201400- /O.EXP.KIWX.GL.W.0008.000000T0000Z-130420T0600Z/ /O.NEW.KIWX.SC.Y.0037.130420T0600Z-130420T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 152 AM EDT SAT APR 20 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...GALE WARNING WILL EXPIRE AT 2 AM EDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. THE GALE WARNING WILL EXPIRE AT 2 AM EDT EARLY THIS MORNING. * WINDS: NORTHWEST 15 TO 25 KNOTS...SUBSIDING TO 5 TO 15 KNOTS BY LATE MORNING. * WAVES: 4 TO 8 FEET...SUBSIDING TO 3 TO 6 FEET BY THE EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Apr 18, 12:54 AM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Apr 18, 12:54 AM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1254 AM EDT THU APR 18 2013
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 428 PM EDT WED APR 17 2013
MAIN CONCERNS FOR THE SHORT TERM WILL CENTER ON CONVECTIVE POTENTIAL
TONIGHT...AND SEVERE/HEAVY RAIN POTENTIAL FOR THURSDAY/THURSDAY
NIGHT.
ELEVATED SHOWERS AND THUNDERSTORMS CONTINUE TO AFFECT MUCH OF
SOUTHERN WISCONSIN...NORTHERN ILLINOIS...AND SOUTHERN LOWER
MICHIGAN. LATEST RADAR REGIONAL MOSAIC/SFC OBSERVATIONS SUGGEST
STORMS MORE SFC BASED ACROSS CENTRAL ILLINOIS IN CLOSER PROXIMITY TO
THE SFC WARM FRONT. WITH SFC WARM FRONT PROGGED TO CONTINUE TO
SLOWLY LIFT NORTHWARD THROUGH EARLY EVENING...SOME CONCERN THAT
THESE STORMS MAY BE MAINTAINED INTO FAR WESTERN PORTIONS OF THE
FORECAST AREA LATE AFTERNOON/EARLY EVENING WITH A MARGINAL WIND/HAIL
THREAT. HAVE EXPANDED LIKELY POPS INTO CENTRAL PORTIONS OF FORECAST
AREA THROUGH EARLY THIS EVENING TO CAPTURE THIS EXPECTED EVOLUTION.
DURING THE OVERNIGHT HOURS...EXPECTING SOME DIMINISHMENT IN COVERAGE
OF SHOWERS AND STORMS WITH UPSTREAM CONVECTIVELY ENHANCED VORT MAX
ACROSS CENTRAL ILLINOIS DEPARTING TO THE EAST. WILL MAINTAIN LIKELY
POPS ACROSS THE NORTHWEST THROUGH THE NIGHT HOWEVER...WHERE
INCREASING LOW LEVEL MOISTURE CONVERGENCE WITH STRENGTHENING
SOUTHWESTERLY LOW LEVEL JET/AND SLIGHTLY HIGHER LOW LEVEL MOISTURE
AXIS MAY SUPPORT ADDITIONAL CONVECTION.
FOR THURSDAY...MORNING/EARLY AFTERNOON CONVECTIVE EVOLUTION STILL
SOMEWHAT UNCLEAR WITH POTENTIAL LINGERING CONVECTION THAT SHOULD
EVENTUALLY LIFT TO THE NORTH AS LOCAL AREA BECOMES FIRMLY ENTRENCHED
IN WARM SECTOR. FOCUS WILL SHIFT TO THE WEST AS LINEAR CONVECTION
SHOULD ORGANIZE AND STRENGTHEN ACROSS MID MS RIVER VALLEY AND SHIFT
EASTWARD THROUGH THE DAY. MODERATE INSTABILITY TO DEVELOP DURING THE
AFTERNOON WITH NAM DEPICTING 1000-1500 J/KG OF SFC BASED CAPE IN THE
AFTERNOON. WITH MODERATE INSTABILITY/HIGH SHEAR IN PLACE...SEVERE
POTENTIAL AN INCREASING CONCERN FOR THURSDAY AFTERNOON AS MID/UPPER
LEVEL FORCING STRENGTHENS AND LOCAL AREA BECOMES POSITIONED IN MORE
FAVORABLE RIGHT ENTRANCE REGION OF UPPER JET. WHILE MORE LINEAR MODE
IS ANTICIPATED....COMBINATION OF SHEAR/INSTABILITY WILL BE
SUPPORTIVE OF EMBEDDED SUPERCELL STRUCTURES. FULL RANGE OF SEVERE
THREATS ARE POTENTIALLY IN PLACE THURSDAY AFTERNOON IN TERMS OF
LARGE HAIL...DAMAGING WIND...ISOLD TORNADO. VERY STRONG 0-1 KM SHEAR
ON THE ORDER OF 40 KNOTS MAY ALSO BE SUPPORTIVE OF MESOVORT
DEVELOPMENT EMBEDDED IN MORE LINEAR FEATURES. WITH 1.5+ INCH PWAT
AXIS MOVING INTO THE AREA THURSDAY AFTERNOON...HEAVY RAIN AND
FLOODING POTENTIAL WILL ALSO EXIST. HEAVIEST RAIN POTENTIAL STILL
LOOKS TO BE ACROSS WEST/NORTHWEST BUT...SOUTH/SOUTHEAST PORTIONS OF
THE AREA ALSO HAVE RECEIVED HEAVY RAIN OVER PAST SEVERAL DAYS.
THUS...HAVE ISSUED FLASH FLOOD WATCH ACROSS THE ENTIRE FORECAST AREA
THURSDAY AFTERNOON THROUGH FRIDAY MORNING.
&&
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 428 PM EDT WED APR 17 2013
STRONG LOW PRESSURE TRACKING NORTHEAST THROUGH THE GREAT LAKES WILL
BRING A STRONG COLD FRONT THROUGH THE AREA THURSDAY NIGHT. ONGOING
SEVERE WEATHER EVENT EXPECTED AT 00Z FRIDAY ACROSS THE AREA...WITH
ANTICIPATED LINEAR CONVECTIVE FEATURE. STRONG FORCING ALONG COLD
FRONT...AIDED BY STRENGTHENING 80 KT 850MB JET...ALONG WITH MODEST
MID LVL LAPSE RATES SHOULD BRING DAMAGING WIND THREAT TO MUCH OF THE
AREA. UNFAVORABLE DIURNAL TIMING WOULD SUPPORT BETTER CHANCES
EARLIER THAN 00Z...WITH WANING MUCAPES INTO THE OVERNIGHT. SOME
CONCERN THAT HIGH RES GUIDANCE IS SHOWING A MUCH EARLIER ARRIVAL OF
SQUALL LINE FEATURE WELL AHEAD OF MAIN SYNOPTIC FRONT...WHICH WOULD
THROW OFF TIMING FOR POPS AT 00Z FRIDAY AND ONWARD.
NEVERTHELESS...GENERAL MODEL TRENDS ARE SPEEDING UP THE FROPA...AND
HAVE TRIED TO REFLECT THIS IS THE GRIDS THROUGH 12Z FRIDAY.
CONTINUED HEAVY RAINFALL MENTION INTO THE OVERNIGHT THURSDAY WITH PWAT
VALUES NEAR 1.60 INCHES AHEAD OF THE FRONT. ALSO LOWERED LOW TEMPS
OVERNIGHT FRIDAY WITH MORE AGGRESSIVE FRONTAL PASSAGE.
BELOW NORMAL TEMPERATURES EXPECTED ON FRIDAY ACROSS THE AREA. NUDGED
HIGH TEMPS DOWN ACROSS EASTERN AREAS WITH FRONT EXPECTED TO BE INVOF
OR EAST OF NW OHIO. LITTLE DIURNAL RESPONSE EXPECTED...WITH LINGER
RAIN SHOWER CHANCES AS LOW PRESSURE CONTINUES TO PULL AWAY FROM THE
LOWER GREAT LAKES. THERE MAY BE ENOUGH LINGERING MOISTURE AND MID
LVL INSTABILITY FOR SCATTERED PRECIPITATION OVERNIGHT FRIDAY.
THERMAL PROFILES WOULD SUPPORT SNOW SHOWERS...HOWEVER NO QPF OR SNOW
ACCUMULATION INTRODUCED INTO GRIDS WILL LOWS JUST ABOVE FREEZING AND
SEASONABLE GROUND TEMPERATURES.
LARGE AREA OF HIGH PRESSURE WILL SLIDE EAST ACROSS THE REGION
SATURDAY AND SUNDAY. TEMP WILL BE BELOW NORMAL SAT AND SAT
NIGHT...WITH LOWS EVEN DROPPING TO NEAR 30 DEGREES ACROSS NORTHERN
AREAS. SOME CONCERN WITH AMOUNT OF RADIATIONAL COOLING COMBATING
WITH WARM AIR ADVECTION SAT NIGHT...BUT OPTED TO STAY CONSERVATIVE
WITH LOWS LEAVING THEM IN THE 30S. MODERATING TEMPS EXPECTED ON
SUNDAY WITH TEMPS SLIGHTLY BELOW NORMAL...LOW TO UPPER 50S FROM
NORTH TO SOUTH. NEAR NORMAL HIGHS EXPECTED MONDAY AS RIDGE SLIDES
EAST OF THE REGION.
UPPER TROUGH WILL DIG SOUTHEAST FROM THE PAC NW INTO THE CENTRAL
CONUS EARLY NEXT WEEK. SOUTHERN PLAINS CYCLOGENESIS IS EXPECTED
SOMETIME EARLY TO MID NEXT WEEK...WITH LOW TRACKING NORTHEAST
TOWARDS THE AREA. THIS WOULD BRING THE NEXT SIGNIFICANT CHANCE FOR
PRECIPITATION. TEMPS MID NEXT WEEK WILL DEPEND ON LOW TRACK...BUT
HAVE OPTED FOR COOLER SOLUTION AS 12Z GFS/ECMWF TRACK LOW RIGHT OVER
CWA. NEVERTHELESS...BELOW NORMAL TEMPS EXPECTED MID TO LATE NEXT
WEEK WITH TROUGHING ACROSS ERN CONUS.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1244 AM EDT THU APR 18 2013
MAINLY MVFR CIGS EXPECTED THIS MORNING UNDER FRONTAL INVERSION.
SFC BOUNDARY SHOULD CLEAR FWA AND SBN TO THE NORTH AROUND 10/11Z
WHICH MAY ALLOW CONDITIONS TO IMPROVE TO VFR FOR A TIME. ELEVATED
CONVECTION NORTH OF THE FRONT HAS LIFTED NORTH OF FWA WITH SBN
POSSIBLY SEEING A FEW SHOWERS ON SOUTHERN FRINGE OF THIS ACTIVITY
THROUGH THE REMAINDER OF THE OVERNIGHT. DRY/WINDY/MAINLY VFR
CONDITIONS ARE EXPECTED IN SYSTEM WARM SECTOR FOR MUCH OF THE
MORNING AND POSSIBLY INTO THE EARLY AFTERNOON AT FWA. SBN WILL BE
CLOSER TO FRONT AND ELEVATED CONVECTION TO WARRANT A VCTS MENTION
AND MVFR CIGS THROUGH THE MORNING. SHOWERS/THUNDERSTORMS WITH
SEVERE WINDS/HAIL WILL BE POSSIBLE THIS AFTERNOON AND EVENING AS A
STRONGLY FORCED COLD FRONT TRACKS EAST INTO THE REGION.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH FROM THIS AFTERNOON THROUGH FRIDAY MORNING FOR
INZ003>009-012>018-020-022>027-032>034.
MI...FLOOD WATCH FROM THIS AFTERNOON THROUGH FRIDAY MORNING FOR
MIZ077>081.
OH...FLOOD WATCH FROM THIS AFTERNOON THROUGH FRIDAY MORNING FOR
OHZ001-002-004-005-015-016-024-025.
LM...GALE WATCH FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING FOR
LMZ043-046.
&&
SHORT TERM...MARSILI
LONG TERM...NG
AVIATION...STEINWEDELHazardous weather outlook, Apr 17, 5:37 AM EDT, 22 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 537 AM EDT WED APR 17 2013 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-180945- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 537 AM EDT WED APR 17 2013 /437 AM CDT WED APR 17 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY... MAINLY WEST OF INTERSTATE 69... ESPECIALLY THIS AFTERNOON AND TONIGHT. SMALL HAIL AND LOCALLY HEAVY RAINFALL ARE EXPECTED TO ACCOMPANY MANY OF THE STORMS. ISOLATED SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE FROM MARION TO MONTICELLO LATE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED IN THE AREA THURSDAY. SOME OF THE STORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS THURSDAY AFTERNOON. A LINE OF THUNDERSTORMS IS EXPECTED TO ACCOMPANY A STRONG COLD FRONT MOVING FROM WEST TO EAST ACROSS THE AREA THURSDAY NIGHT. THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS THE MAIN THREAT. THUNDERSTORMS THURSDAY AND THURSDAY NIGHT WILL LIKELY ALSO CONTAIN HEAVY RAIN WHICH COULD RESULT IN FLOODING... ESPECIALLY ACROSS NORTHWEST PORTIONS OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT... BUT MAY BE NEEDED THURSDAY AFTERNOON AND THURSDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-180945- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 537 AM EDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY... MAINLY THIS AFTERNOON AND TONIGHT. STRONG WINDS... LOCALLY HIGH WAVES... AND HAIL MAY ACCOMPANY THE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOUTH GALES ARE POSSIBLE ACROSS THE NEARSHORE AREA THURSDAY. THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT. SEVERE STORMS WITH DAMAGING WINDS ARE POSSIBLE. A SMALL CRAFT ADVISORY MAY BE NEEDED THURSDAY NIGHT THROUGH SATURDAY MORNING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Apr 18, 12:26 AM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1226 AM EDT THU APR 18 2013 MIZ078-079-180500- CASS MI-ST. JOSEPH MI- 1226 AM EDT THU APR 18 2013 ...STRONG THUNDERSTORMS OVER CASS COUNTY MICHIGAN MOVING TOWARD NORTHWESTERN ST. JOSEPH COUNTY MICHIGAN... AT 1216 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES SOUTHEAST OF CASSOPOLIS AND 7 MILES SOUTHWEST OF CASSOPOLIS...MOVING NORTHEAST AT 50 MPH. PEA SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE LIKELY WITH THESE STORMS. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... THREE RIVERS... MARCELLUS...CLEAR LAKE AND COREY LAKE... HOWARDSVILLE... FLOWERFIELD AND MOORE PARK... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4180 8580 4180 8623 4208 8604 4207 8548 TIME...MOT...LOC 0425Z 220DEG 43KT 4193 8583
Special weather statement, Apr 18, 1:06 AM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
106 AM EDT THU APR 18 2013
INZ003-MIZ077-180530-
BERRIEN MI-LA PORTE IN-
106 AM EDT THU APR 18 2013
...STRONG THUNDERSTORMS MOVING TOWARD BERRIEN COUNTY...
AT 1258 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEW BUFFALO MOVING NORTHEAST AT 50 MPH.
PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
DOWNPOURS ARE LIKELY WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
FAIR PLAIN AND ST. JOSEPH...
BENTON HEIGHTS AND BENTON HARBOR...
SHOREWOOD-TOWER HILL...
BRIDGMAN...
STEVENSVILLE...
BERRIEN SPRINGS...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4198 8623 4171 8680 4176 8684 4184 8670
4190 8662 4210 8650 4224 8623
TIME...MOT...LOC 0505Z 235DEG 43KT 4187 8667Special weather statement, Apr 18, 2:01 AM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
201 AM EDT THU APR 18 2013
MIZ077-180630-
BERRIEN MI-
201 AM EDT THU APR 18 2013
...STRONG THUNDERSTORMS WILL CONTINUE OVER BERRIEN COUNTY EARLY THIS
MORNING...
AT 151 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS OVER BERRIEN COUNTY...MOVING
NORTHEAST AT 50 MPH.
PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
DOWNPOURS ARE LIKELY WITH THESE STORMS. MINOR STREET FLOODING IS
POSSIBLE.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
WATERVLIET...COLOMA AND LAKE MICHIGAN BEACH...
PAW PAW LAKE...
SPINKS CORNERS...MILLBURG AND RIVERSIDE...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4178 8623 4177 8665 4214 8647 4225 8637
4225 8623
TIME...MOT...LOC 0559Z 218DEG 44KT 4204 8636The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 8:06 PM EDT | Special Weather Statement | IWX | Kosciusko, Noble, Whitley | 39 min |
| Apr 17, 10:25 PM EDT | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 9 days |
| Apr 18, 3:57 AM EDT | Wind Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 16 hr |
| Apr 18, 4:14 AM EDT | Special Weather Statement | IWX | LaPorte | 46 min |
| Apr 18, 10:02 AM EDT | Special Marine Warning | IWX | 58 min | |
| Apr 18, 10:05 AM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Starke | 40 min |
| Apr 18, 10:17 AM EDT | Severe Thunderstorm Warning | IWX | Cass, Pulaski, White | 43 min |
| Apr 18, 10:38 AM EDT | Severe Thunderstorm Warning | IWX | Fulton, Marshall, Pulaski, Saint Joseph, Starke | 52 min |
| Apr 18, 10:41 AM EDT | Special Weather Statement | IWX | Saint Joseph | 49 min |
| Apr 18, 11:20 AM EDT | Special Weather Statement | IWX | Elkhart, Kosciusko | 25 min |
| Apr 18, 11:21 AM EDT | River Flood Warning | IWX | Elkhart, Saint Joseph | 13 days |
| Apr 18, 11:21 AM EDT | River Flood Warning | IWX | Elkhart, Saint Joseph | 5 days |
| Apr 18, 12:04 PM EDT | River Flood Warning | IWX | Marshall, Saint Joseph, Starke | 4 days |
| Apr 18, 12:40 PM EDT | Special Weather Statement | IWX | Steuben | 50 min |
| Apr 18, 1:19 PM EDT | Special Weather Statement | IWX | Wells | 26 min |
| Apr 18, 3:23 PM EDT | Areal Flood Advisory | IWX | Cass, Miami, White | 6 hr |
| Apr 18, 6:28 PM EDT | Areal Flood Advisory | IWX | Adams, Allen, Blackford, Grant, Huntington, Jay and 3 more | 6 hr |
| Apr 18, 6:43 PM EDT | Special Weather Statement | IWX | Adams, Jay | 62 min |
| Apr 18, 12:26 AM EDT | Special Weather Statement | IWX | Cass | 34 min |
| Apr 18, 1:06 AM EDT | Special Weather Statement | IWX | Berrien | 24 min |
| Apr 18, 2:01 AM EDT | Special Weather Statement | IWX | Van Buren | 29 min |
| Apr 18, 4:37 AM EDT | Areal Flood Advisory | IWX | Berrien | 3 hr |
| Apr 18, 10:19 AM EDT | Areal Flood Advisory | IWX | Berrien, Cass | 6 hr |
| Apr 18, 10:37 AM EDT | Severe Thunderstorm Warning | IWX | Berrien, Cass | 23 min |
| Apr 18, 11:00 AM EDT | Special Weather Statement | IWX | Van Buren | 15 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.